MAUDE Adverse Event Report: SYNTHES GMBH 6.0MM TI MATRIX POLYAXIAL SCREW 40MM THREAD LENGTH; ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION

SYNTHES GMBH 6.0MM TI MATRIX POLYAXIAL SCREW 40MM THREAD LENGTH; ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION
Model Number 04.632.640
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that this was an interbody fusion (l3, left) for stenosis on (b)(6)2023.The surgeon inserted the screw and tried to detach it from the holding sleeve, but it did not come off.The surgeon tried various methods, but the screw did not come off at all.The sales rep asked the surgeon to remove the screw once.Then, the surgeon inserted another screw using another holding sleeve.The inserted screw was detached from the holding sleeve with no problem.The defective holding sleeve could not be detached from the screw during surgery.When the sales rep tried to detach the holding screw from the screw after surgery, it did not come off at all with the usual detaching method, but the sale rep was finally able to detach them by repeated pulling, etc.After several attempts to detach and attach the holding sleeve and the screw, the screw would not come off the holding sleeve about 1 out of every 3 times.No further information is available.This report is for one (1) 6.0mm ti matrix polyax scrw 40mm th l.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2: additional procodes: mni, kwp, nkb, kwq.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Sterile part: 04.632.640s sterile lot no: 8l50532 release to warehouse date:19 aug, 2021 expiry date: 01 aug, 2031 manufacturing site: werk selzach supplier: früh verpackungstechnik ag non-sterile part: 04.632.640 non-sterile lot: 69p2383 release to warehouse: 04 sep, 2020 manufacturing site: werk selzach supplier: synthes usa hq, inc the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the retain sleeve and polyaxial screw were returned in a disassembled condition.It was observed that the threads on the inner side of the polyaxial head were heavily stripped.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.A functional test revealed the retain sleeve was able to assemble to the polyaxial head of the screw.After that, the devices were disassembled without any sign of resistance.The complaint condition was not replicated.After a visual inspection per procedure, it was determined that the reusable instrument device was stripped from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed stripped of retain-6.0mm ti matrix polyax scrw 40mm th l, p/n: 04.632.640, lot: 69p2383 would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM TI MATRIX POLYAXIAL SCREW 40MM THREAD LENGTH
Common Device Name
ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH
bohnackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key17107494
Report Number8030965-2023-07377
Device Sequence Number6070743
Product Code MNH
UDI-Device Identifier10705034745527
UDI-Public(01)10705034745527
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.632.640
Device Catalogue Number04.632.640
Device Lot Number69P2383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Initial Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RETAIN-SLEEVE STD F/MATRIX 5.5
Patient SexUnknown